Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

What causes sudden change in liver reports in a short span?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1980
Answered : 1357 Questions
Hi, I have been diagnosed of having Gastritis & Acid Reflux in July 2013 after the physican performed an endoscopy for my complain of Upper Left side abdomonial Pain. .Ultra Sound results was normal.After taking Medication(Ganaton & Nexium) the pain was controlled.Again after 3 months I again got the pain but this time in the upper right side.I again visited the doctor & USG was done(All results were normal) so the doctor asked me to continue with the same medicine & pain was under control.As I travelled back to my home during christmas holiday I took some heavy food & again I started getting pain in the upper right side with much severity & visited gastro doctor.USG was done with normal results & he concluded that it is gastritis pain. Again for the past couple of days I had severe pain in the upper right abdomen & so I visited the doctor who earlier done the scope & diagnosed me for gastritis.He suspected of Gall bladder infection due to my right side abdomonial pain.USG results came as gall bladder as normal & has asked me to continue with the same medicines prescribed for Gastritis.Inside my USG report I found that I had fatty Liver & GGT level is 104(All other liver function tests are normal.All my previous USG which I've done over the Span of 6 months had normal liver results(Even the one I did 15 days earlier). I am an occasional drinker & have stopped drinking after diagnosied with gastritis. My questions are as follows. a) Why there is sudden change in my liver reports in a span of 15 it because of the medicines I am taking(GAnton,Pantopprazole,nexium) b) Is my right side abdominial pain due to fatty liver?(my physcian replied it is more to do with the acidity) c) Can gastritis pain occur in right side? d) Do I really need to take any further tests for fatty Liver since it is really bothering me
Posted Mon, 10 Feb 2014 in Digestion and Bowels
Answered by Dr. Rakesh Karanwal 1 hour later
Brief Answer: Fatty liver's a metabolic disease. Not due to drug Detailed Answer: Hi XXXXXXX Thanks for your query. Firstly, you need to know a bit about Non-Alcoholic Fatty Liver (NAFL). It is a condition in which the cells of the liver accumulate abnormally increased amounts of fat. NAFL is a manifestation of an abnormality of metabolism within the liver. The liver is an important organ in the metabolism (handling) of fat. NAFL does not occur overnight: it develops slowly. Therefore, there were either, too minimal changes in the liver at first ultrasound, to be mentioned in the report; or, the changes might have been missed all along, during previous ultrasounds. None of the drugs that you are taking, cause fatty liver. There is no specific treatment for it, except for weight reduction (and maintenance at) to BMI of less than 25; LOW fat diet AND, regular exercises. Get your Lipid Profile done at regular intervals, as would be recommended by your treating doctor. If the Lipids are high, cholesterol-lowering drugs (called "Statins") may be taken regularly, so as to maintain all types of Lipids to within normal range. Right sided pain is due to both: acidity, as well as, Fatty Liver (enlarged liver causing stretch of its capsule- so called stretch pain). Stomach and duodenum lie just right side to the midline of abdomen. Hence, Gastritis pain typically occurs on the right side. No further tests are required, as- except for the elevated GGT- the liver enzymes were within normal range. However, Liver Function Tests should be carried out once in three months, to assess the effects of preventive measures (total abstinence from alcohol, low fat diet, weight reduction- if overweight- and daily regular exercises. Consult your doctor and apprise him of my opinion. I am certain that he will agree with me. He will order Lipid Profile, study the report and prescribe Statins if required. Hope I have addressed to your concerns to your complete satisfaction and you find my response helpful and informative. I will be happy to answer further queries, if any. Fond regards and have a nice day, Col (Dr.) Rakesh Karanwal
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor